MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE UNITIZED SET SCR; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE UNITIZED SET SCR; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 199721001S
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 03/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that patient underwent a plif (l3/4/5) for lumbar spinal canal stenosis on (b)(6) 2025.The surgery was completed successfully without any surgical delay.There were no problems during or immediately after the surgery.Additionally, the x-ray taken on (b)(6) 2025, showed no problems.However, on (b)(6) 2025, the patient had difficulty moving, so an x-ray was taken.It was confirmed that the l4/5 right cage was backed out.When compared with the x-ray image taken on (b)(6), it was confirmed that the screw head of the right l5 had moved caudally.Due to the unclearness of the ct images, it was not possible to clearly confirm the deviation of the set screw.However, it was thought that this may have been caused by the release of intervertebral compression due to loosening of the set screw.A revision surgery is planned in the future.The surgeon's comments on the cause are as follows: "it is possible that the set screw loosened and the vertebral bodies widened, causing the cage to back out.X-ray images taken immediately after surgery and on the (b)(6) confirmed that the position of the screw head had changed.However, the ct and x-ray images were unclear and the loosening of the set screws could not be confirmed, so a definitive conclusion could not be made.".
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b5, d4 (lot).D4: udi: as the catalog/model number was not provided, the (01)gtin is not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found signs normal of explanation and implantation process.No signs of manufactured defects or anything that could help to the malfunction of the device.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional evaluation was performed several attempts of assemble and disassembly were made.It was possible to preformed the complete assembly process, the mating devices used were returned also in this complaint (199725745s, 5.5 exp verse can scr 7.0x45) and no malfunction in the assemble process were found.Once the assembly process was complete the devices moved strongly to see if the loose condition was present.The assembly work as expected.No x-ray were provided that could help to observed the malfunction of the devices.Therefore the complaint allegation cannot be confirmed.The overall complaint was not confirmed as the observed condition of the 5.5 exp verse unitized set scr would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a manufacturing record evaluation was performed for the finished device.Product code: 199721001s.Lot number: l24975.It was electronically reviewed and no nonconformances/manufacturing irregularities were identified during the manufacturing process.The product was released on: 24 jun 2024.Manufacturing site: jabil le locle.Expiry date: 31 may 2029.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information was received and stated that the patient was stable.

Brand Name
5.5 EXP VERSE UNITIZED SET SCR
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
elba bello
chemin blanc 38
le locle 
SZ  
9083863534
MDR Report Key21800474
Report Number1526439-2025-00487
Device Sequence Number12840035
Product Code NKB
UDI-Device Identifier10705034466149
UDI-Public(01)10705034466149(17)290531(10)L24975
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142185
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number199721001S
Device Lot NumberL24975
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/16/2025
Supplement Date Received by Manufacturer04/16/2025
05/20/2025
Initial Report FDA Received Date04/08/2025
Supplement Report FDA Received Date04/22/2025
05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexMale